Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Uniqueness of the uniform norm with an application to topological algebras

Authors: S. J. Bhatt and D. J. Karia
Journal: Proc. Amer. Math. Soc. 116 (1992), 499-503
MSC: Primary 46H05; Secondary 46J05
MathSciNet review: 1097335
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Any square-preserving linear seminorm on a unital commutative algebra is submultiplicative; and the uniform norm on a uniform Banach algebra is the only uniform $ Q$-algebra norm on it. This is proved and is used to show that (i) uniform norm on a regular uniform Banach algebra is unique among all uniform (not necessarily complete) norms and (ii) a complete uniform topological algebra that is a $ Q$-algebra is a uniform Banach algebra. Relevant examples, showing that the respective assumptions regarding regularity, $ Q$-algebra norm, and uniform property of topology cannot be omitted, have been discussed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H05, 46J05

Retrieve articles in all journals with MSC: 46H05, 46J05

Additional Information

PII: S 0002-9939(1992)1097335-4
Keywords: Uniform Banach algebra, regular Banach algebra, topological algebra, $ Q$-algebra
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia